Alert archive / Kansas / Freeze Warnings in 2016
Freeze Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this freeze warning at Apr 11, 2016, 3:41 AM CDT for 23 counties in Kansas. It took effect at Apr 12, 2016, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 3:41 AM CDT (08:41 UTC)
- In effect from
- Apr 12, 2016, 4:00 AM CDT
- Expired
- Apr 12, 2016, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
854 WWUS73 KTOP 110841 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 341 AM CDT MON APR 11 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-112100- /O.NEW.KTOP.FZ.W.0002.160412T0900Z-160412T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA... CLAY CENTER...MANHATTAN...WAMEGO...ST. MARYS...HOLTON... VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...GRANTVILLE... MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...ABILENE... HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 341 AM CDT MON APR 11 2016 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM 28 TO 32 DEGREES...WITH FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. * IMPACTS...TENDER VEGETATION OR OTHER EARLY SPROUTED PLANTS WILL BE IN JEOPARDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
989 WWUS73 KTOP 111845 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 145 PM CDT MON APR 11 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-121400- /O.CON.KTOP.FZ.W.0002.160412T0900Z-160412T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA... CLAY CENTER...MANHATTAN...WAMEGO...ST. MARYS...HOLTON... VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...GRANTVILLE... MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...ABILENE... HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 145 PM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM 28 TO 32 DEGREES...WITH FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. * IMPACTS...TENDER VEGETATION OR OTHER EARLY SPROUTED PLANTS WILL BE IN JEOPARDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
705 WWUS73 KTOP 120933 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 433 AM CDT TUE APR 12 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-121400- /O.CON.KTOP.FZ.W.0002.000000T0000Z-160412T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA... CLAY CENTER...MANHATTAN...WAMEGO...ST. MARYS...HOLTON... VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...GRANTVILLE... MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...ABILENE... HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 433 AM CDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM 26 TO 32 DEGREES...WITH FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. * IMPACTS...TENDER VEGETATION OR OTHER EARLY SPROUTED PLANTS WILL BE IN JEOPARDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
181 WWUS73 KTOP 121354 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 854 AM CDT TUE APR 12 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-121500- /O.EXP.KTOP.FZ.W.0002.000000T0000Z-160412T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA... CLAY CENTER...MANHATTAN...WAMEGO...ST. MARYS...HOLTON... VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...GRANTVILLE... MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...ABILENE... HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 854 AM CDT TUE APR 12 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE ENTIRE AREA. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:38 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 11, 3:38 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 338 AM CDT MON APR 11 2016 .SHORT TERM...(Today and Tonight) Issued at 338 AM CDT MON APR 11 2016 Water vapor loop shows a shortwave moving east northeast across central Oklahoma at 07Z with a trailing wave moving into new Mexico. The lead wave was helping to sustain convection mainly to the south of the forecast area. Some frontogenetic forcing in northern Kansas was also producing some light rain in northwest Kansas. There is also a weak wave moving out of Colorado as well. Main focus for precipitation will be across the southern portions of the forecast area today with the two waves moving through and some frontogenesis in the mid levels through early afternoon. Precipitation should gradually decrease and be gone by late afternoon. Instability remains to the south of the forecast area so will not mention any thunder, but just showers. Skies will gradually clear from north to south this afternoon and evening as high pressure builds south and dry air moves in. Mostly clear skies are expected for much of the night tonight with the surface ridge axis extending southwest across northeast Kansas. With the light winds and clear skies good radiational cooling will ensure leading to a night of temperatures near or slightly below freezing (28F-32F). With the growing season going will issue a Freeze Warning for the entire forecast area tonight into early Tuesday morning. Highs today will top out in the upper 50s to near 60 degrees. .LONG TERM...(Tuesday through Sunday) Issued at 338 AM CDT MON APR 11 2016 Overall there is little change in expectations through these periods. Into the mid week, light to moderate south winds at the surface dominate, but low level ridging from the Ohio Valley to east Texas keeps strong moisture return in check. Warming temps and the limited moisture will likely bring humidities into the 20s in the afternoon of Tuesday and Wednesday, though the weaker winds should keep fire weather from being too concerning. Will need to keep an eye on wind and temperature specifics Tuesday night, but at this point only some patchy frost in low-lying areas seems possible with enough moderation to keep lows mainly in the upper 30s. Aloft, remnants of the old blocking pattern pass through Tuesday night into Wednesday night, with weak upper low still staying well south with perhaps some high cloud in mainly southern skies locally. Thereafter, will be waiting for the upper low near the Aleutians this morning to make eastward progress into the CONUS around Thursday and into the Rockies this weekend. Timing of the precipitation of this wave into the local area remains a challenge. There are some indications of a weak lead wave coming north- northeast into the High Plains Thursday night which could lead to small elevated shower potential in western locations but this would likely remain to the west. Deeper moisture with the system working east should bring some decent, increasing chances into the weekend. Southwest to south winds into the mid to upper layers bring warming temps for limited laps rates and modest shear so any severe potential looks quite low. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1144 PM CDT SUN APR 10 2016 Kept VFR conditions through the forecast, continues to be primarily a wind forecast. Kept VCSH for overnight as think most showers will stay near or south of the terminals. Winds calm down and clouds clear out late Monday afternoon. && .FIRE WEATHER... Issued at 338 AM CDT MON APR 11 2016 Northerly winds will usher in dry air through the day. Minimum afternoon relative humidity will range from 22 to 27 percent north and west of a Emporia to Lawrence line. North winds of 12 to 15 mph with some gusts to around 22 mph will gradually decrease through the afternoon hours as the high pressure builds into northern Kansas. Therefore expect high fire danger today with a few areas of very high fire danger possible. Fuels remain dry across the area and most locations did not receive much in the way of precipitation over the last 24 hours. Despite low afternoon humidity decreasing wind speeds will keep the area below Red Flag Warning levels. && .TOP Watches/Warnings/Advisories... Freeze Warning from 4 AM to 9 AM CDT Tuesday for KSZ008>012- 020>024-026-034>040-054>056-058-059. && SHORT TERM...53 LONG TERM...65 AVIATION...67 FIRE WEATHER...53
Hazardous weather outlook, Apr 10, 10:20 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1020 PM CDT SUN APR 10 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-120330- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1020 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT FOR AREAS SOUTH OF INTERSTATE 70. HOWEVER CHANCES FOR SEVERE STORMS HAVE DIMINISHED AND THE STRONGER STORMS ARE EXPECTED TO REMAIN SOUTH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FREEZING TEMPERATURES ARE POSSIBLE FOR MUCH OF THE AREA MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP WOLTERS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.